Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jan 26, 2014, 11:05 AM CST for 11 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 11:05 AM CST (17:05 UTC)
- Expired
- Jan 26, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WWUS84 KMAF 261705 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1105 AM CST SUN JAN 26 2014 NMZ114-TXZ045>047-050>052-057>062-067-258-270000- /O.NEW.KMAF.FW.W.0004.140126T1705Z-140127T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GAINES-DAWSON-BORDEN- ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-GUADALUPE MOUNTAINS- 1105 AM CST SUN JAN 26 2014 /1005 AM MST SUN JAN 26 2014/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF THE BASIN...THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...AND THE UPPER TRANS PECOS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WIND...WEST AND NORTHWEST 15 TO 30 MPH...GUSTS AS HIGH AS 40 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
134 WWUS84 KMAF 262047 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CST SUN JAN 26 2014 NMZ114-TXZ045>047-050>052-057>062-067-258-270000- /O.CON.KMAF.FW.W.0004.000000T0000Z-140127T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GAINES-DAWSON-BORDEN- ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-GUADALUPE MOUNTAINS- 247 PM CST SUN JAN 26 2014 /147 PM MST SUN JAN 26 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF THE BASIN...THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...AND THE UPPER TRANS PECOS... * WIND...WEST AND NORTHWEST 15 TO 30 MPH...GUSTS AS HIGH AS 40 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 26, 10:59 AM CST, 6 minutes earlier.
Area forecast discussion, Jan 26, 10:59 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1059 AM CST Sun Jan 26 2014
UPDATE...
Have sent update to increases winds mainly thru rest of
morning/early afternoon and issue RFW.
&&
.DISCUSSION...
Stronger 85h winds have quickly mixed to the sfc resulting in 20-25kt
winds in some locales of PB and Trans Pecos. Said 85h wind maxima
will moved swd this PM and weaken, but in meantime it will be on
the windy side and have included G35mph across the PB.
&&
.FIRE WEATHER...
A close call on Red Flag conditions today as winds this morning
are stronmger than anticipated. Dry air already in place too as
seen in RHs below 15 PCT in Lea Co and NW/Central PB/low
elevations of the GDP Mtns. Even though strongest winds this
morning/early afternoon may not completely align with warmest
temps there will be enough of an overlap for critical fire wx and
will opt to issue a RFW for most of the PB/GDP Mtns. Will probably
leave SE NM out of RFW since Lea County is only area of SE NM
expected to have critical wx and it will probably be 1st to see
winds decrease?
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 72 31 35 14 / 0 0 0 0
BIG SPRING TX 75 33 35 17 / 0 0 0 0
CARLSBAD NM 74 35 44 22 / 0 0 0 0
DRYDEN TX 83 47 53 32 / 0 0 0 10
FORT STOCKTON TX 79 39 45 24 / 0 0 0 10
GUADALUPE PASS TX 63 40 41 18 / 0 0 0 10
HOBBS NM 70 30 35 14 / 0 0 0 0
MARFA TX 69 37 56 25 / 0 0 0 10
MIDLAND INTL AIRPORT TX 74 31 37 18 / 0 0 0 10
ODESSA TX 73 34 36 16 / 0 0 0 10
WINK TX 76 37 40 21 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 5 PM MST this afternoon FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.
TX...RED FLAG WARNING until 6 PM CST /5 PM MST/ this evening FOR THE
FOLLOWING ZONES... Andrews...Borden...Dawson...Ector...
Gaines...Guadalupe Mountains...Howard...Loving...Martin...
Midland...Reeves County and Upper Trans Pecos...Van Horn
and Highway 54 Corridor...Ward...Winkler.
&&Hazardous weather outlook, Jan 26, 3:40 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 AM CST SUN JAN 26 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 340 AM CST SUN JAN 26 2014 /240 AM MST SUN JAN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES...GUSTY NORTHWESTERLY WINDS...AND LOW RH/S WILL COMBINE THIS AFTERNOON TO CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHEAST WINDS SUSTAINED AT 30 TO 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH GUADALUPE PASS BEHIND A STRONG COLD FRONT MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 1:29 PM CST | High Wind Warning | MAF | 5 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.